MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; DISPOSABLE BIOPSY

BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; DISPOSABLE BIOPSY
Catalog Number EV10
Medical Device Problem Code Failure to Cycle (1142)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound-guided vacuum assisted breast biopsy procedure through hard density tissue, three red lights allegedly came on the sample light, the optional trigger light and the intelligent mode lights while pressing sample button.It was further reported that there was bleeding, resulting in a hematoma.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one elevation probe received for evaluation.Upon visual evaluation, the probe appeared to be clean and received without protective tubing.The sample tank base was returned and secured to the probe.Both the cutting and transport spindles were in initial position.The main probe assembly was pushed partially forward on the probe cover insert.The cannula grasp didn't appeared to be fastened the probe cover.During functional testing, the probe was loaded into the in-house driver.It calibrated successfully without issue.The probe was calibrated an additional two times, both times were successful.The probe was functionally tested in a chicken breast.The device was tested 6 times.Each time, the probe underwent the following processes: aperture opened, sample cut, and sample deposited into the sample tank.The device collected a sample each time with no issues.The probe was able to obtain 6 samples successfully.No unusual noises were heard during the evaluation.Therefore, the investigation is unconfirmed for the reported failure to cycle as the probe calibrated successfully and obtained all 6 samples with no issues.A definitive root cause for the reported failure to cycle could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3.H11: b5, d4 (unique identifier (udi) #), h6 (method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided vacuum assisted breast biopsy through hard density tissue, three red lights allegedly came on the sample light, the optional trigger light and the intelligent mode lights while pressing sample button.It was further reported that there was bleeding, resulting in a hematoma.However, the current status of the patient is stable now.

Brand Name
ELEVATION PROBE
Common Device Name
DISPOSABLE BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FERROSAN MEDICAL DEVICES SP. Z.O.O.
ul. koksowa 3
70-031 szczecin
PL  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20608044
Report Number2020394-2024-01659
Device Sequence Number7393223
Product Code KNW
UDI-Device Identifier00801741182372
UDI-Public(01)00801741182372(11)230928(17)260922(10)91019186
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Catalogue NumberEV10
Device Lot Number91019186
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient RaceWhite